Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 105, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 23, 2000, 3:33 PM MDT for Sherman County, Kansas. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 23, 2000, 3:33 PM MDT (21:33 UTC)
- Expired
- Jun 23, 2000, 4:30 PM MDT
- In force
- 57 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Sherman County, KS
The radar
The Goodland radar (KGLD), 2 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 4:25 PM MDT | Thunderstorm Wind 57 M | Goodland, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3666 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
742
WUUS53 KGLD 232133
SVRGLD
KSC181-232230-
BULLETIN - IMMEDIATE ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
333 PM MDT FRI JUN 23 2000
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHERMAN COUNTY IN NORTHWEST KANSAS
* UNTIL 430 PM MDT
* AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER NORTHWESTERN SHERMAN COUNTY...OR ABOUT 15
MILES NORTHWEST OF GOODLAND...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA.
HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.
WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY
WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES...
COMPUTERS...AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED.
DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
$$
SVEN
LAT...LON 3939 10201 3935 10139 3956 10140 3956 10182
3955 10202What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:29 PM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 23, 2:29 PM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 229 PM MDT FRI JUN 23 2000 ...CHALLENGES ARE POPS EACH PERIOD AND TEMPS ON SUN... TSRAS POPPING UP A LITTLE EARLIER THAN YESTERDAY. WV/IR CHANNEL SHOWS DRIER AIR PUNCHING IN AT MID TO HIGH LEVELS FROM SW. ALSO ASSOCIATED VORT MAX IN SE CO SHOULD MOVE INTO SW KS SHORTLY. THIS AREA TO KICK OFF (ONGOING) TSRAS AND THEN MOVE MOSTLY ENE. THINK CONCENTRATION OF TSRAS TO BE IN S/SE PTN MY CWA TONIGHT AND IN DDCS. LOTS OF CLOUDINESS MOST OF NIGHT. AGAIN AT INITIALIZATION ETA LOOKED BETTER ALOFT IN NRN TX AND ALSO IN DAKOTAS. SEEMED ALSO TO BE SLIGHTLY MORE REP AT SFC. WILL CONTINUE WITH ETA. AS NOTED ABOVE VORT MAX MOVES ACROSS SW KS TONIGHT. HOWEVER LOTS OF MOIST AIR EVERYWHERE IN CWA. ONLY SLIGHT SIGN OF DRYLINE IN FAR NW. EXPECT THIS TO EXPAND (ACTUALLY DRYING FROM ABOVE) AS DRIER/SUBSIDIZING TONGUE MOVES INTO NW CWA FROM SW. POPS WILL RANGE FROM 20 IN NW TO 60 IN SSE. SAT MODELS SHOWS SLIGHTLY DRIER SITUATION WITH NO VORT MAX UNTIL LATE EVENING AND THEN MOSTLY TO SOUTH. WILL GO WITH TEMPS IN 90S AGAIN AND LOWER POPS FOR LATE IN DAY/NONE IN EAST. SAT NIGHT COMPLICATIONS BEGIN WITH VORT MOVING NE TO E OF CWA AND COOL FRONT BEGINNING TO MOVE INTO NORTHERN PART OF CWA BY MORNING. TEMPS SIMILAR TO TONIGHT AND POPS BEGINNING TO INCREASE FROM NE. SUN STILL A LITTLE SHAKEY. LOOKS CURRENTLY AS IF FRONTAL SYSTEM MAKES ITS WAY SLOWLY ACROSS THE CWA FROM N TO S. INCREASING CLOUDINESS ALL DAY AND POPS AT MAX IN CENTRAL CWA WHERE FRONT SPENDS MOST OF DAY. ASSISTANCE FROM ALOFT IN FORM OF WEAK 70H TROUGH. COOLER IN NORTH AND SLOWLY COOLING IN SOUTH AS FRONT PASSES. IN EXTENDED TROUGH CONTINUES TO ASSIST POSSIBILITIES OF PRECIP...MORE LIKELY THE SHOWERY TYPE WITH EASTERLY WINDS AND LOTS OF UPSLOPE CLOUDINESS. ECM AND MRF HAVE FINALLY COME INTO AGREEMENT WHICH INDICATES NW FLOW IS STRONG ENOUGH TO PUSH SFC HIGH INTO REGION WITH ENOUGH STRENGTH TO STAY A DAY OR SO. WILL GO WITH DRY ON MON PM THRU TUE. HIGHS IN 70S AND LOWER 80S. DISSIPATION BEGINS LATE TUE AND RETURN OF HEAT AND POSSIBILITIES OF TSRAS BY MIDWEEK. .GLD...NONE. RJC
In the hours before
Local storm report, Jun 23, 10:40 AM MDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TORNADO LOCATION
SUMMARY NATIONAL WEATHER SERVICE GOODLAND KS
1040 AM MDT FRI JUN 23 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 19 S YUMA CO 1 INCH HAIL
06/22/00 YUMA
0540 PM 8 N BETHUNE CO .88 INCH HAIL
06/22/00 KIT CARSON
0540 PM 8 N BETHUNE CO 70 MPH TSTM GUST
06/22/00 KIT CARSON REPORTED BY STORM
SPOTTER.
0540 PM BETHUNE CO WIND DAMAGE
06/22/00 KIT CARSON BARN ROOF BLOWN OFF
0603 PM 4 W IDALIA CO TORNADO
06/22/00 YUMA
0605 PM 15 N BETHUNE CO 1.75 INCH HAIL
06/22/00 KIT CARSON REPORTED BY PUBLIC.
0617 PM 2 S IDALIA CO .75 INCH HAIL
06/22/00 YUMA
0620 PM IDALIA CO .88 INCH HAIL
06/22/00 YUMA
0620 PM IDALIA CO 69 MPH TSTM GUST
06/22/00 YUMA
0630 PM HALE CO .75 INCH HAIL
06/22/00 YUMA REPORTED BY STORM
SPOTTER.
0630 PM HALE CO 60 MPH TSTM GUST
06/22/00 YUMA REPORTED BY STORM
SPOTTER.
0630 PM HALE CO WIND DAMAGE
06/22/00 YUMA NUMEROUS 1-2 INCH
DIAMETER TREE LIMBS DOWN
0636 PM 3 W ST FRANCIS KS .75 INCH HAIL
06/22/00 CHEYENNE
0640 PM 2 E HALE CO 65 MPH TSTM GUST
06/22/00 YUMA
0640 PM 2 E HALE CO .75 INCH HAIL
06/22/00 YUMA
0657 PM 5 N ST FRANCIS KS .75 INCH HAIL
06/22/00 CHEYENNE
0712 PM 1 W ST FRANCIS KS .88 INCH HAIL
06/22/00 CHEYENNE
0716 PM BIRD CITY ARPT KS 63 MPH TSTM GUST
06/22/00 CHEYENNE REPORTED BY STORM
SPOTTER.
0735 PM 10 SW LEOTI KS 1 INCH HAIL
06/22/00 WICHITA
0810 PM 9 SSE BIRD CITY KS .75 INCH HAIL
06/22/00 CHEYENNE REPORTED BY STORM
SPOTTER.
0825 PM 10 SE BIRD CITY KS .75 INCH HAIL
06/22/00 CHEYENNE REPORTED BY PUBLIC.
0827 PM 6 NE EDSON KS .75 INCH HAIL
06/22/00 SHERMAN REPORTED BY PUBLIC.
0830 PM 12 S MC DONALD KS .75 INCH HAIL
06/22/00 RAWLINS REPORTED BY PUBLIC.
0900 PM 12 NE COLBY KS .88 INCH HAIL
06/22/00 THOMAS REPORTED BY PUBLIC.
0900 PM 11 N COLBY KS 1.75 INCH HAIL
06/22/00 THOMAS REPORTED BY STORM
SPOTTER.
0900 PM 16 S ATWOOD KS .88 INCH HAIL
06/22/00 RAWLINS REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0915 PM 12 S ATWOOD KS .75 INCH HAIL
06/22/00 RAWLINS REPORTED BY PUBLIC.
0924 PM 9 W HOXIE KS 1 INCH HAIL
06/22/00 SHERIDAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0925 PM 7 W HOXIE KS 1 INCH HAIL
06/22/00 SHERIDAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0929 PM 9 S OBERLIN KS 1 INCH HAIL
06/22/00 DECATUR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
KPLSpecial weather statement, Jun 23, 10:41 AM MDT, 4 hours 52 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-240600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1041 AM MDT FRI JUN 23 2000 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND TONIGHT. THE AIR MASS OVER THE REGION REMAINS MOIST AND UNSTABLE. AN AREA OF LOW PRESSURE AT THE SURFACE SHOULD REMAIN OVER EASTERN COLORADO ALTHOUGH IT IS A LITTLE FURTHER EAST TODAY. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE IN FROM THE SOUTHWEST. THIS WILL CAUSE SCATTERED THUNDERSTORMS TO DEVELOP OVER EASTERN COLORADO AFTER NOON MDT. THESE STORMS ARE THEN EXPECTED TO MOVE ACROSS NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA DURING THE AFTERNOON AND EVENING. SPOTTER ACTIVATION WILL BE NEEDED ALONG AND EAST OF A LINE FROM BENKELMAN NEBRASKA TO GOODLAND TO TRIBUNE. SINCE THE WIND SPEEDS ARE NOT THAT STRONG IN THE MIDDLE LEVELS OF THE ATMOSPHERE...THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. DUE TO THE EXPECTED SLOW MOVEMENT OF THE THUNDERSTORMS AND MOIST AIR MASS...LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE ENTIRE AREA. BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:11 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 64 min |
| Jun 22, 6:28 PM MDT | Tornado Warning | GLD | Cheyenne | 47 min |
| Jun 22, 6:53 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 67 min |
| Jun 22, 7:09 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 66 min |
| Jun 22, 8:15 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 30 min |
| Jun 22, 8:18 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins | 57 min |
| Jun 22, 8:24 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 66 min |
| Jun 22, 8:58 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 62 min |
| Jun 22, 9:11 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins | 49 min |
| Jun 22, 9:44 PM MDT | Severe Thunderstorm Warning | GLD | Norton | 61 min |
| Jun 22, 9:55 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 50 min |
| Jun 22, 11:09 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 36 min |
| Jun 23, 4:31 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 59 min |
| Jun 23, 5:03 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 57 min |
| Jun 23, 5:31 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 59 min |
| Jun 23, 5:53 PM MDT | Severe Thunderstorm Warning | GLD | Norton | 67 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.